Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Wakened up with diarrhea, nausea/vomiting and sweating. Diabetic, on Metformin, Januvia, lisinopril. Causes ?

over the last six weeks or so I have wakened at about 3:00 a.m. with diarrhea and nausea/ vomiting and sweating. It usually passes within 30 minutes or so, but leaves me worn out the next day. I had no symptoms or warnings before going to sleep. Its just odd that it happens at this particular time. I am a diabetic and taking Metformin , Januvia, and lisinopril . Any idea what could be causing this?
Asked On : Sun, 7 Oct 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response

Thanks for writing in.

Such a symptom can occur with what is known as 'Diabetic Gastroparesis'. You can do a couple of things ... just check your blood sugars during such an episode with a glucometer. Generally we dont expect Januvia or Metformin to cause a drop in blood sugars however sometimes some people do have certain undefined symptoms with sugar fluctuations.

The second thing you must do is try eating a little early before bedtime. If these donot help we may require to start on some prokinetic agent which will surely help. You can consult your local doctor for a prescription for the same.

Hope I have answered your query. If you have any further questions I will be happy to help

Dr. Om Lakhani
Consultant Diabetologist (online expert diabetes care

Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor